Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 63, NWS Albany, NY

July 14, 2020Rensselaer County, Saratoga County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 14, 2020, 2:00 PM EDT for Rensselaer County, Saratoga County, Washington County, New York. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2020, 2:00 PM EDT (18:00 UTC)
Expired
Jul 14, 2020, 2:44 PM EDT
In force
44 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rensselaer County, NY, Saratoga County, NY, Washington County, NY

The radar

The Albany radar (KENX), 64 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
482 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

242 
WUUS51 KALY 141800
SVRALY
NYC083-091-115-141900-
/O.NEW.KALY.SV.W.0063.200714T1800Z-200714T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
200 PM EDT Tue Jul 14 2020

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Saratoga County in east central New York...
  Southern Washington County in east central New York...
  Northeastern Rensselaer County in east central New York...

* Until 300 PM EDT.

* At 200 PM EDT, a severe thunderstorm was located near
  Mechanicville, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Saratoga Springs, Mechanicville, Hoosick Falls, Cambridge, Hoosick,
  Lee, White Creek, Easton, Stillwater, Schaghticoke, Valley Falls,
  Deans Corners, Schaghticoke Hill, Center White Creek, Hoosick
  Junction, Petersburg Junction, Johnsonville, Willow Glen, Coons and
  Wayville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4284 7328 4283 7329 4281 7329 4291 7378
      4309 7374 4305 7327
TIME...MOT...LOC 1800Z 281DEG 19KT 4298 7368 

HAIL...1.00IN
WIND...60MPH
 
$$

Wasula
2 follow-up statements
527 
WWUS51 KALY 141821
SVSALY

Severe Weather Statement
National Weather Service Albany NY
221 PM EDT Tue Jul 14 2020

NYC091-141830-
/O.CAN.KALY.SV.W.0063.000000T0000Z-200714T1900Z/
Saratoga NY-
221 PM EDT Tue Jul 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SARATOGA COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 4284 7328 4283 7329 4281 7329 4288 7364
      4301 7360 4301 7359 4305 7359 4306 7358
      4308 7358 4305 7327
TIME...MOT...LOC 1820Z 281DEG 19KT 4296 7353 

$$

NYC083-115-141900-
/O.CON.KALY.SV.W.0063.000000T0000Z-200714T1900Z/
Washington NY-Rensselaer NY-
221 PM EDT Tue Jul 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN WASHINGTON AND NORTHEASTERN RENSSELAER COUNTIES...

At 220 PM EDT, a severe thunderstorm was located 8 miles northeast of
Mechanicville, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hoosick Falls, Cambridge, Hoosick, Lee, White Creek, Easton,
Schaghticoke, Valley Falls, White Creek Station, Schaghticoke Hill,
Center White Creek, Hoosick Junction, West Cambridge, Post Corners,
Petersburg Junction, East Hoosick, Johnsonville, East Buskirk, Eagle
Bridge and North Cambridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4284 7328 4283 7329 4281 7329 4288 7364
      4301 7360 4301 7359 4305 7359 4306 7358
      4308 7358 4305 7327
TIME...MOT...LOC 1820Z 281DEG 19KT 4296 7353 

HAIL...1.00IN
WIND...60MPH
 
$$

Wasula
852 
WWUS51 KALY 141844 RRA
SVSALY

Severe Weather Statement
National Weather Service Albany NY
244 PM EDT Tue Jul 14 2020

NYC083-115-141854-
/O.CAN.KALY.SV.W.0063.000000T0000Z-200714T1900Z/
Washington NY-Rensselaer NY-
244 PM EDT Tue Jul 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON AND
NORTHEASTERN RENSSELAER COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4284 7328 4283 7329 4281 7329 4288 7364
      4301 7360 4301 7359 4305 7359 4306 7358
      4308 7358 4305 7327
TIME...MOT...LOC 1843Z 281DEG 19KT 4294 7336 

$$

Wasula

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:47 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 14, 1:47 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
147 PM EDT Tue Jul 14 2020

.SYNOPSIS...
An upper level disturbance will bring scattered showers and
thunderstorms to the area today, then high pressure will bring
seasonably warm weather on Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 145 PM EDT...Showers and thunderstorm continue to develop
early this afternoon, mainly across areas north of the Capital
District, as a disturbance rotates around the periphery of an
upper level low centered over east-central New England.
Thunderstorms have been relatively shallow in eastern NY (SBCAPE
around 1000-1500 J/Kg), while earlier there were some taller
updrafts in southern VT that quickly moved into central MA.
Deeper instability has shifted east of our region, with mid
level lapse rates (now < 6.5 degC/KM) also starting to weaken
looking at SPC Mesoanalysis page. Best DCAPE in place across the
southern part of the area, where forcing is limited. So will
just mention locally heavy rainfall in thunderstorms this
afternoon, as relatively weak storm motion could result in some
flooding of poor drainage/low lying, and urban areas. Updated
pops to reflect current trends, with the greatest convective
coverage across the Adirondacks, Lake George Saratoga region and
eventually into southern VT later this afternoon. Some isolated
small hail still possible, but threat for larger hail looks to
have decreased.

Drier air aloft can be seen in water vapor imagery moving into
central NY, and will eventually work its way into our region
this evening as the upper low gradually shifts eastward. This
will result in decreasing coverage/intensity of convection
during the evening.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Any lingering shower and thunderstorm activity will end during
the evening and most areas should see gradual clearing through
the night. Any fog will depend on how much rain we get and how
widespread. Weak low level ridging overhead Wednesday with very
light flow from the surface through the boundary layer. Isolated
showers could form in parts of southern VT as the outer limits
of the influence of the upper low cooler air aloft slowly exit.
Considerable cloud cover could form across the region with
daytime heating once again.  Highs Wednesday around 80 to mid
80s but cooler in higher terrain.

Increasing warm advection Thursday with boundary layer flow
turning to south and southwest and increasing, while surface
flow from the south to southeast. Upper energy and associated
weak front will begin to approach from the Great Lakes. The
leading edge of some pre frontal trough isolated showers and
thunderstorms could reach northwestern areas by midday. Then,
scattered thunderstorms Thursday afternoon north and west of the
Capital Region but isolated elsewhere. Highs Thursday in the
lower to mid 80s but cooler in higher terrain. More widespread
rain and scattered thunderstorms Thursday night.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
The long term will begin with the approach of a weakening frontal
system, as upper level support lifts well to our north and west into
south central Canada. We look to be in the warm sector of this
system, where greater instability should lead to more scattered
coverage of showers and thunderstorms, pending on how long it takes
any lingering clouds and showers from the morning to dissipate. This
system departs the region Friday night.

From Saturday through Monday, upper-level ridging rebuilds; however,
there are model differences regarding the strength of the ridge and
whether any upper-level features push across the region. For now,
will maintain slight to low chance pops for afternoon/evening
showers and thunderstorms Saturday and Sunday due to the hot and
humid conditions. Main forcing on these days should be from
differential heating of terrain features and/or lake breeze
boundaries (aside from any potentially stronger upper level
disturbances/"ridge rollers" that pass nearby). On Monday, a cold
front may approach from the north and west and lead to at least
scattered shower/t-storm coverage.

Temperatures to begin the period will range from the mid- to upper
70s in the higher terrain to the low to mid-80s in the valleys, then
trend upwards to the 80s in the higher terrain and low to mid-90s in
the valleys by Sunday and Monday. Heat indices should reach
lower/mid 90s Sunday, and potentially 95-100 or slightly higher in
valley areas Monday, as dewpoints reach the upper 60s to lower 70s.
Overnight lows mainly in the 60s for Saturday/Sunday morning, and
mid 60s to lower/mid 70s Monday morning.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Aided by differential heating in tandem with decent instability
values with an upper trough in the vicinity overhead, showers and
thunderstorms have developed and increased in coverage over the past
few hours over the FA particularly along and north of I-90. It's
here where we anticipate the bulk of the activity to be this
afternoon into this evening due to proximity of better forcing. This
activity will continue through about 21z-22z/Tues. Afterwards,
showers and storms should begin to dwindle in intensity and
coverage. Have included VCTS and VCSH through 21z-22z/Tuesday for
KGFL/KALB/KPSF. With KPOU being the furthest south and away in
proximity from the mean upper tough and surface cold front
influences, have kept that site dry. A shower however can't be ruled
out.

There are some signals amongst the LAMP guidances and BUFKIT that
some fog/low stratus clouds in the MVFR to IFR range could develop
overnight tonight between 05z-11z for KGFL and 08z-11z for KALB and
KPSF. The potential is certainly there for this to happen especially
for sites/areas that receive rainfall this afternoon/evening. Given
the low confidence at this point, have kept fog/low stratus mentions
out of the TAFs. Will allow for the evening shift to further
evaluate and decide whether to include this in the TAFs. That said,
expect for VFR conditions (cigs/vsbys) to persist through the TAF
period outside of some MVFR to IFR potential should rain/storms move
over any of the TAF sites.

Winds will generally be out of the north-northwest 5-10 kts this
afternoon/evening becoming light and variable tonight.

Outlook...

Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: Moderate Operational Impact. Isolated SHRA...TSRA.
Thursday Night: High Operational Impact. Likely SHRA...TSRA.
Friday: Moderate Operational Impact. Scattered SHRA...TSRA.
Friday Night: Low Operational Impact. Isolated SHRA...TSRA.
Saturday: Low Operational Impact. Isolated SHRA...TSRA.

&&

.FIRE WEATHER...
An upper disturbance will bring scattered showers and
thunderstorms to the area today, then high pressure will bring
seasonably warm weather on Wednesday.

RH values will be 50 to 70 percent this afternoon, recovering to
over 70 percent tonight and fall to 45 to 65 percent Wednesday
afternoon. Light winds becoming north west to northeast at less
than 15 mph through today. Light and variable winds less than 15
mph tonight and east to southeast at less than 15 mph Wednesday.

&&

.HYDROLOGY...
Isolated to scattered showers and thunderstorms are expected
today. Localized rainfall amounts of up to around half an inch
will cause ponding in poor drainage area, but significant
flooding is not expected. Water levels on the main rivers will
remain steady through this week.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...NAS/JPV
SHORT TERM...NAS
LONG TERM...KL/Rathbun
AVIATION...Evbuoma
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 14, 4:45 AM EDT, 9 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
445 AM EDT Tue Jul 14 2020

CTZ001-013-NYZ032-033-038>043-047>054-058>061-063>066-082>084-151100-
Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga-
Northern Warren-Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-
445 AM EDT Tue Jul 14 2020

This Hazardous Weather Outlook is for northwestern Connecticut,
east central New York and eastern New York.

.DAY ONE...Today and tonight.

Isolated to scattered non severe thunderstorms are expected today.
Locally heavy rainfall with ponding of water on roadways and
standing water in low lying areas is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered thunderstorms are possible Thursday afternoon
through Friday and again Sunday and Monday, mainly in the afternoon.
Hot weather returns Sunday and Monday with heat index values possibly
reaching advisory levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-VTZ013>015-151100-
Northern Berkshire-Southern Berkshire-Bennington-Western Windham-
Eastern Windham-
445 AM EDT Tue Jul 14 2020

This Hazardous Weather Outlook is for western Massachusetts and
southern Vermont.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are expected today. There is a
marginal risk for severe thunderstorms with damaging winds. Locally
heavy rainfall with ponding of water on roadways and standing water
in low lying areas is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered thunderstorms are possible Thursday afternoon
through Friday and again Sunday and Monday, mainly in the afternoon.
Hot weather returns Sunday and Monday with heat index values
possibly reaching advisory levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 14, 11:24 AM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Albany NY
1124 AM EDT Tue Jul 14 2020

VTZ015-141600-
Eastern Windham-
1124 AM EDT Tue Jul 14 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WINDHAM COUNTY...

At 1124 AM EDT, a strong thunderstorm was located near Colrain, or 9
miles southwest of Brattleboro, moving south at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Guilford Center, Green River and Packer Corner.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4273 7271 4275 7271 4279 7269 4281 7264
      4273 7257
TIME...MOT...LOC 1524Z 343DEG 13KT 4275 7269

CS
Special weather statement, Jul 14, 11:33 AM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Albany NY
1133 AM EDT Tue Jul 14 2020

VTZ014-015-141600-
Eastern Windham-Western Windham-
1133 AM EDT Tue Jul 14 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WINDHAM COUNTY...

At 1133 AM EDT, a strong thunderstorm was located near Guilford
Center, or 9 miles west of Brattleboro, moving south at 5 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Marlboro, Halifax, Jacksonville, Four Corners, Whitneyville, Packer
Corner, West Guilford, Green River, Grove, Harrisville, West Halifax
and Ames Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4274 7284 4286 7282 4288 7268 4273 7261
TIME...MOT...LOC 1533Z 342DEG 4KT 4282 7274

CS
Special weather statement, Jul 14, 12:02 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Albany NY
1202 PM EDT Tue Jul 14 2020

VTZ014-015-141630-
Eastern Windham-Western Windham-
1202 PM EDT Tue Jul 14 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...

At 1202 PM EDT, a strong thunderstorm was located over Guilford
Center, or 7 miles southwest of Brattleboro, moving south at 20 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Vernon, Guilford Center, Guilford, Halifax, North Vernon,
Whitneyville, Fairview Village, Grove, Harrisville, Packer Corner,
West Guilford, Green River and West Brattleboro.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4274 7276 4282 7277 4286 7256 4283 7254
      4281 7254 4278 7251 4277 7252 4276 7251
      4277 7250 4273 7248
TIME...MOT...LOC 1602Z 347DEG 15KT 4277 7264

CS
Special weather statement, Jul 14, 12:20 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Albany NY
1220 PM EDT Tue Jul 14 2020

NYZ042-043-141645-
Northern Washington-Northern Warren-
1220 PM EDT Tue Jul 14 2020

...A SLOW MOVING STRONG THUNDERSTORM WILL AFFECT THE LAKE GEORGE
AREAS IN NORTHEASTERN WARREN AND NORTHWESTERN WASHINGTON COUNTIES...

At 1219 PM EDT, a strong thunderstorm was located near Bolton
Landing, or 9 miles west of Whitehall, moving south at 25 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Hague, Bolton Landing, Huletts Landing, Mount Hope, Bolton, Shelving
Rock, Cleverdale, South Bay, Silver Bay, South Bay Village, Diamond
Point, Pilot Knob, Sabbath Day Point, Graphite, Brayton, Iron
Furnace, Riverbank, Rockhurst, North Bolton and Hogtown.

This includes Interstate 87 near exit 24.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If you are on or near Lake George, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 4344 7344 4345 7373 4377 7375 4380 7350
TIME...MOT...LOC 1619Z 001DEG 23KT 4360 7361

CS
Special weather statement, Jul 14, 12:59 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Albany NY
1259 PM EDT Tue Jul 14 2020

NYZ042-043-141730-
Northern Washington-Northern Warren-
1259 PM EDT Tue Jul 14 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHEASTERN WASHINGTON COUNTIES...

At 1258 PM EDT, a strong thunderstorm was located over Hague, or 14
miles north of Whitehall, moving southeast at 15 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Whitehall, Hague, Rogers Rock Campground, Huletts Landing, Putnam,
Wright, Lock Twelve Marina, Dresden Center, Chipman Point, Low
Hampton, Putnam Station, Silver Bay, Snody Dock, Clemons, Sabbath Day
Point, Indian Kettles, Graphite, Grays Corner, Glenburnie and
Chipmans Point.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4377 7335 4374 7337 4373 7337 4369 7340
      4364 7343 4362 7342 4359 7343 4357 7339
      4362 7337 4363 7330 4359 7329 4350 7343
      4375 7366 4379 7360 4381 7338
TIME...MOT...LOC 1658Z 316DEG 15KT 4376 7350

CS
Special weather statement, Jul 14, 1:37 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Albany NY
137 PM EDT Tue Jul 14 2020

NYZ039-040-082-141800-
Southern Fulton-Northern Fulton-Montgomery-
137 PM EDT Tue Jul 14 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FULTON AND EAST
CENTRAL MONTGOMERY COUNTIES...

At 136 PM EDT, a strong thunderstorm was located over Caroga Lake
Public Campground, or near Gloversville, moving east at 20 mph.

Winds of 30 to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Amsterdam, Gloversville, Johnstown, Broadalbin, Hagaman, Mayfield,
Fort Johnson, Cranberry Creek, Caroga Lake Public Campground, Caroga
Lake, Tribes Hill, Perth, Berkshire, Bleecker, Meco, West Perth,
Munsonville, Church Corners, Pinnacle and Broadalbin Junction.

This includes Interstate 90 near exit 27.

Brief torrential rainfall is also occurring with this storm, and may
cause localized poor drainage flooding. Do not drive your vehicle
through flooded roadways.

LAT...LON 4320 7451 4317 7413 4307 7411 4291 7416
      4302 7456
TIME...MOT...LOC 1736Z 282DEG 17KT 4310 7444

Wasula

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:20 PM EDTSpecial Weather StatementALYWarren25 min
Jul 14, 12:59 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Jul 14, 12:59 PM EDTSpecial Weather StatementALYWarren31 min
Jul 14, 1:37 PM EDTSpecial Weather StatementALYFulton23 min
Jul 14, 2:02 PM EDTSpecial Weather StatementALYMontgomery28 min
Jul 14, 2:05 PM EDTSpecial Weather StatementALYSaratoga25 min
Jul 14, 2:10 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady35 min
Jul 14, 2:15 PM EDTSpecial Weather StatementALYSaratoga30 min
Jul 14, 2:33 PM EDTSpecial Weather StatementALYRensselaer27 min
Jul 14, 2:34 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady21 min
Jul 14, 2:36 PM EDTSpecial Weather StatementALYSaratoga24 min
Jul 14, 2:39 PM EDTSpecial Weather StatementALYMontgomery36 min
Jul 14, 2:48 PM EDTSpecial Weather StatementALYRensselaer27 min
Jul 14, 3:00 PM EDTSpecial Weather StatementALYSaratoga30 min
Jul 14, 3:08 PM EDTSpecial Weather StatementALYOneida37 min
Jul 14, 3:14 PM EDTSpecial Weather StatementALYFulton31 min
Jul 14, 3:37 PM EDTSpecial Weather StatementALYRensselaer23 min
Jul 14, 3:47 PM EDTSpecial Weather StatementALYOtsego28 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.